MAUDE Adverse Event Report: TERUMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET

TERUMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET
Model Number 70700
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Liver Failure (4492)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Article citation: chruscinski, a., et.Al.2022.Autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study.Transplantation.106:3, 562¿574.Doi: 10.1097/tp.0000000000003829.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
The journal article, 'autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study' describes a study whether autologous hematopoietic stem cell transplantation (ahsct) could be used to stop progression of recurrent primary sclerosing cholangitis (psc) and promote operational tolerance after liver transplantation.Five patients with clinical, biochemical, radiologic, and histologic evidence of recurrent psc underwent ahsct.Ahsc grafts were collected with a single leukapheresis procedure in all 5 patients."in this pilot study of 5 patients who underwent ahsct for recurrent psc following liver transplantation, 2 are alive and have been off immunosuppressive drugs without evidence of progression of psc or allograft rejection for >3 y, consistent with operational tolerance to self-antigens and alloantigens.However, the myeloablative conditioning regimen (ctx, busulfan, and antithymocyte globulin) had significant toxicity in all of the patients and led to death or the need for repeat liver transplantation in 3 of the 5 patients." three of the 5 patients required admission to an intensive care unit and these 3 patients required a short course of renal replacement therapy (hemodialysis).Patient 5 was diagnosed with sinusoidal obstruction syndrome (sos) on day 109 post-ahsct following a liver biopsy and required repeat liver transplantation on day 170 post-ahsct.There were episodic elevations in liver enzymes (alanine aminotransferase, aspartate aminotransferase, and alkaline phosphatase) early post-ahsct, which were likely due to cholangitis as clinical improvement and normalization of liver chemistry occurred with short courses of antibiotics.In patient 5, liver enzymes initially stabilized post-ahsct, but rose abruptly after he developed sos.This report is being filed for patient 5.Further patient information is not provided in the article.The leukapheresis sets are not available for return for evaluation.
 
Additional Manufacturer Narrative
This report is being filed to provide investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that upon review the adverse events or deaths were not directly related to the device.Article citation: chruscinski, a., et.Al.2022.Autologous hematopoietic stem cell transplantation for liver transplant recipients with recurrent primary sclerosing cholangitis: a pilot study.Transplantation.106:3, 562¿574.Doi: 10.1097/tp.0000000000003829 no further reporting will be provided as this does not represent a reportable event.
 
Event or Problem Description

Brand Name
COBE SPECTRA
Common Device Name
COBE SPECTRA RBCX SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16414311
Report Number1722028-2023-00073
Device Sequence Number3504206
Product Code LKN
UDI-Device Identifier05020583707009
UDI-Public05020583707009
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
BK020041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70700
Device Catalogue Number70700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexMale